MAUDE Adverse Event Report: MEDELA AG FREESTYLE W TOTE PT-A 1CT EN; PUMP, BREAST, POWERED

MEDELA AG FREESTYLE W TOTE PT-A 1CT EN; PUMP, BREAST, POWERED
Model Number 101034712
Health Effect - Clinical Code Abscess (1690)
Date of Event 04/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer service sent the customer a pump in style breast pump as a replacement and return of her original device was requested for testing/evaluation.In follow up with a complaint handler on 05/26/2020, the customer indicated that she developed the abscess in (b)(6) 2020, and was prescribed antibiotics.She indicated that the replacement pump was working without issue and the abscess resolved with the antibiotics.Medela is filing this report, which is considered a serious injury as it required medical attention (medication was prescribed).
 
Event or Problem Description
On 05/12/020, the customer alleged via chat to medela llc that the freestyle pump she had received in (b)(6) was not emptying her breasts, which had caused her to get an abscess and she had to rent a hospital grade pump for the previous two months.She additionally alleged she had tried replacing the spare parts, but it still did not resolve the issue and she would like to get a different medela pump.
 
Additional Manufacturer Narrative
The device was returned with the customer's parts and accessories and was evaluated on (b)(6) 2020.The device passed suction and cycle specifications.Refer to attached evaluation.The customer's report of low suction could not be confirmed.

Brand Name
FREESTYLE W TOTE PT-A 1CT EN
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA AG
lattichstrasse 4b
baar zug,
MDR Report Key10173979
Report Number1419937-2020-00059
Device Sequence Number19673253
Product Code HGX
UDI-Device Identifier00020451330921
UDI-Public020451330921
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101034712
Device Catalogue Number101034712
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2020
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer09/18/2020
Initial Report FDA Received Date06/19/2020
Supplement Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Congenital Anomaly; Other;